Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 57, NWS Houston/Galveston, TX

July 12, 2012Harris County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 12, 2012, 8:26 AM CDT for Harris County, Texas. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2012, 8:26 AM CDT (13:26 UTC)
Expired
Jul 13, 2012, 9:24 AM CDT
In force
25 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

County Harris County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WGUS44 KHGX 121326
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
826 AM CDT THU JUL 12 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  SOUTH MAYDE CREEK NEAR ADDICKS AFFECTING HARRIS COUNTY

FOR SOUTH MAYDE CREEK NEAR ADDICKS, MINOR FLOODING IS FORECASTED.  

AN UPPER LEVEL DISTURBANCE COUPLED WITH ABUNDANT MOISTURE HAS PRODUCED 3 TO 5
INCHES OF RAIN OVER THE SOUTH MAYDE CREEK WATERSHED IN THE PAST 24 TO 48 HOURS.
RUNOFF FROM THIS RAINFALL WILL PRODUCE MINOR FLOODING OVER THIS WATERSHED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-130126-
/O.NEW.KHGX.FL.W.0057.120712T1330Z-000000T0000Z/
/SMAT2.1.ER.120712T1330Z.120712T1345Z.000000T0000Z.UU/
826 AM CDT THU JUL 12 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH MAYDE CREEK NEAR ADDICKS.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 AM THURSDAY THE STAGE WAS 106.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 107.0 FEET. 
* FORECAST...THE CREEK IS EXPECTED TO RISE ABOVE FLOOD STAGE LATER THIS MORNING
  WITH A CONTINUED RISE EXPECTED FOR THE NEXT FEW HOURS.

$$
3 follow-up statements
425 
WGUS84 KHGX 121423
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
923 AM CDT THU JUL 12 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE CYPRESS CREEK...SOUTH MAYDE 
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-131423-
/O.EXT.KHGX.FL.W.0056.000000T0000Z-120715T0815Z/
/CCGT2.3.ER.120712T1122Z.120712T2100Z.120715T0215Z.NO/
923 AM CDT THU JUL 12 2012

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING 
CONTINUES FOR
  CYPRESS CREEK AT GRANT ROAD
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM THURSDAY THE STAGE WAS 40.9 FEET 
* MAJOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 36.7 FEET 
* FORECAST...THE CREEK WILL CONTINUE RISING TO 43 TO 44 FEET LATE THIS 
  AFTERNOON.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     FRI    SAT    SUN    MON

CYPRESS CREEK
  GRANT ROAD           37    40.9   THU  9 AM     42.9   40.2   34.1   29.1

$$

TXC201-131423-
/O.CON.KHGX.FL.W.0057.000000T0000Z-000000T0000Z/
/SMAT2.1.ER.120712T1324Z.120712T1430Z.000000T0000Z.UU/
923 AM CDT THU JUL 12 2012

THE FLOOD WARNING CONTINUES FOR
  SOUTH MAYDE CREEK NEAR ADDICKS
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM THURSDAY THE STAGE WAS 107.4 FEET 
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 107.0 FEET 
* FORECAST...THE CREEK IS EXPECTED TO CONTINUE RISING TO 108 TO 109 FEET THIS 
  AFTERNOON.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.

$$
464 
WGUS84 KHGX 130117
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
817 PM CDT THU JUL 12 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE CYPRESS CREEK...SOUTH MAYDE 
CREEK...SPRING CREEK...TRES PALACIOS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-140117-
/O.EXT.KHGX.FL.W.0056.000000T0000Z-120715T0747Z/
/CCGT2.3.ER.120712T1122Z.120713T1200Z.120715T0147Z.NR/
817 PM CDT THU JUL 12 2012

THE FLOOD WARNING CONTINUES FOR
  CYPRESS CREEK AT GRANT ROAD
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0745 PM THURSDAY THE STAGE WAS 43.5 FEET 
* MAJOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 36.7 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 46.0 FEET BY FRIDAY 
  MORNING. 

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     FRI    SAT    SUN    MON

CYPRESS CREEK
  GRANT ROAD           37    43.5   THU  8 PM     44.5   37.3   29.8   27.0

$$

TXC201-339-140117-
/O.EXT.KHGX.FL.W.0058.000000T0000Z-120714T1612Z/
/WFDT2.1.ER.120712T1915Z.120713T0900Z.120714T0412Z.NO/
817 PM CDT THU JUL 12 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  CYPRESS CREEK NEAR WESTFIELD
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0745 PM THURSDAY THE STAGE WAS 21.6 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET 
* FORECAST...THE CREEK IS EXPECTED TO REMAIN NEAR FLOOD STAGE FOR THE NEXT 6 TO
  12 HOURS WITH A FURTHER RISE POSSIBLE THEREAFTER.
* AT 22.0 FEET...83 FEET MSL...MINOR LOWLAND FLOODING BEGINS.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     FRI    SAT    SUN    MON

CYPRESS CREEK
  WESTFIELD            22    21.6   THU  8 PM     22.5   17.5    9.6    5.6

$$

TXC321-481-140000-
/O.EXT.KHGX.FL.W.0053.000000T0000Z-120714T0000Z/
/MTPT2.3.ER.120711T1121Z.120711T1946Z.120713T1200Z.NO/
817 PM CDT THU JUL 12 2012

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE TRES PALACIOS RIVER NEAR MIDFIELD
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0745 PM THURSDAY THE STAGE WAS 26.1 FEET 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET 
* FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 26.0 FEET...MODERATE LOWLAND FLOODING BEGINS WITH WATER WELL INTO THE FLOOD
  PLAIN ON THE RIGHT UPSTREAM BANK AND WITHIN INCHES OF SPILLING OVER THE EAST 
  APPROACH TO THE BRIDGE AT FM 456.  THE RIVER WILL BE ALMOST ONE QUARTER MILE 
  WIDE IN THE VICINITY OF THE GAGE.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     FRI    SAT    SUN    MON

TRES PALACIOS RIVER
  MIDFIELD             24    26.1   THU  8 PM     14.4    8.4    6.5    6.1

$$

TXC201-339-140107-
/O.EXT.KHGX.FL.W.0059.000000T0000Z-120714T0107Z/
/SPNT2.1.ER.120712T2157Z.120713T0600Z.120713T1307Z.NO/
817 PM CDT THU JUL 12 2012

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE SPRING CREEK NEAR SPRING
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0745 PM THURSDAY THE STAGE WAS 21.9 FEET 
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 21.0 FEET 
* FORECAST...THE CREEK IS EXPECTED TO CONTINUE RISING TO NEAR 22.6 FEET
  OVERNIGHT.
* AT 22 FEET...MINOR LOWLAND FLOODING BEGINS.

&&
                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     FRI    SAT    SUN    MON

SPRING CREEK
  SPRING               21    21.9   THU  8 PM     18.4   17.1    8.8    5.0

$$

TXC201-140117-
/O.CON.KHGX.FL.W.0057.000000T0000Z-000000T0000Z/
/SMAT2.1.ER.120712T1324Z.120712T1741Z.000000T0000Z.UU/
817 PM CDT THU JUL 12 2012

THE FLOOD WARNING CONTINUES FOR
  SOUTH MAYDE CREEK NEAR ADDICKS
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 PM THURSDAY THE STAGE WAS 107.9 FEET 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 107.0 FEET 
*FORECAST...THE CREEK CRESTED NEAR 108.8 FEET THIS AFTERNOON AND IS EXPECTED TO
 FALL BELOW FLOOD STAGE FRIDAY MORNING.

$$
493 
WGUS84 KHGX 131424
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
924 AM CDT FRI JUL 13 2012


THE RIVER FLOOD WARNINGS IN EFFECT FOR CYPRESS CREEK...SOUTH MAYDE 
CREEK...WEST FORK SAN JACINTO HAVE BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-339-131454-
/O.CAN.KHGX.FL.W.0058.000000T0000Z-120714T1612Z/
/WFDT2.1.ER.120712T1915Z.120712T2016Z.120712T2201Z.NO/
924 AM CDT FRI JUL 13 2012

THE FLOOD WARNING IS CANCELLED FOR
  CYPRESS CREEK NEAR WESTFIELD
* AT 9 AM FRIDAY THE STAGE WAS 19.0 FEET 
* FLOOD STAGE IS 22.0 FEET 
* FORECAST...THE CREEK CRESTED NEAR 22.1 FEET THURSDAY AFTERNOON AND FELL
  BELOW FLOOD STAGE OVERNIGHT WITH A CONTINUED FALL EXPECTED.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SAT    SUN    MON    TUE

CYPRESS CREEK
  WESTFIELD            22    19.0   FRI  9 AM     17.6    9.5    6.3    5.0

$$

TXC201-339-131454-
/O.CAN.KHGX.FL.W.0061.000000T0000Z-120714T0300Z/
/PTET2.1.ER.120713T0236Z.120713T0715Z.120713T1209Z.NO/
924 AM CDT FRI JUL 13 2012

FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK SAN JACINTO NEAR PORTER
* AT 8 AM FRIDAY THE STAGE WAS 23.8 FEET 
* FLOOD STAGE IS 24.0 FEET 
* FORECAST...THE RIVER CRESTED NEAR 24.8 FEET OVERNIGHT AND FELL BELOW FLOOD
  STAGE EARLIER THIS MORNING WITH A SLOW FALL EXPECTED TO CONTINUE.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SAT    SUN    MON    TUE

WEST FORK SAN JACINTO RIVER
  PORTER               24    23.8   FRI  8 AM     22.8   20.3   17.2   14.7

$$

TXC201-131454-
/O.CAN.KHGX.FL.W.0057.000000T0000Z-120713T1424Z/
/SMAT2.1.ER.120712T1324Z.120712T1741Z.120713T1203Z.UU/
924 AM CDT FRI JUL 13 2012

THE FLOOD WARNING IS CANCELLED FOR
  SOUTH MAYDE CREEK NEAR ADDICKS
* AT 0830 AM FRIDAY THE STAGE WAS 106.9 FEET 
* FLOOD STAGE IS 107.0 FEET 
* FORECAST...THE CREEK CRESTED NEAR 108.8 FEET THURSDAY AFTERNOON AND FELL BELOW
  FLOOD STAGE EARLIER THIS MORNING WITH A CONTINUED SLOW FALL EXPECTED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 12, 7:06 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 12, 7:06 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
706 AM CDT THU JUL 12 2012

.DISCUSSION...
SEE AVIATION SECTION FOR 12Z TAF DISCUSSION.

&&

.AVIATION...
A SLOW MOVING LINE OF SHOWERS AND THUNDERSTORMS IS MOVING IN TO
THE WESTERN HOUSTON METRO AREA. IAH COULD SEE 2 TO 3 HOURS OF
MVFR/IFR CONDITIONS FOR LOW CIGS AND VSBY. THIS LINE IS COLLIDING WITH
A SMALL CLUSTER OF FAST MOVING THUNDERSTORMS MOVING INLAND FROM
THE COAST NEAR MATAGORDA BAY. THIS SECOND CLUSTER WILL IMPACT SGR
AND HOU AND PRODUCE 1 TO 2 HOURS OF MVFR/IFR CONDITIONS FOR THE
TWO SOUTHERN AIRPORTS. THE BIGGEST AVIATION IMPACT WILL BE TO
TERMINALS IN THE HOUSTON METRO AREA.

UTS...LBX...AND GLS WILL BE PREVAILING VFR WITH BRIEF PERIODS OF
MVFR CONDITIONS AS STRONGER SHOWERS PASS OVER THE TERMINALS.

CLL WILL LIKELY REMAIN VFR FOR REMAINDER OF THE DAY AS THE
PRECIPITATION APPEARS TO BE CONCENTRATED TO THE EAST OF THE
TERMINAL.

MOST OF THE PRECIPITATION SHOULD MOVE TO THE EAST OF THE HOUSTON
METRO AREA BY EARLY AFTERNOOON. 44

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT THU JUL 12 2012/

UPDATE...
ADDED MARINE AND AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 400 AM CDT THU JUL 12 2012/

.LOCALLY HEAVY RAIN POSSIBLE THIS MORNING...

DISCUSSION...
1SHORT TERM MODELS ARE IN EXCELLENT AGREEMENT WITH REGARD TO THE
NEXT HEAVY RAIN EVENT DEVELOPING OVER SOUTHEAST TEXAS. A NEARLY
STATIONARY LINE OF SHRA/TSRA HAS DEVELOPED FROM COLUMBUS TO CONROE
TO LIVINGSTON. RAINFALL RATES WITHIN THIS LINE ARE BETWEEN 1 TO 2
INCHES PER HOUR. 00Z ANALYSIS SHOWS UPPER FLOW REMAINS STRONGLY
DIVERGENT. AT 850 MB...A WEAK LOW PRESSURE SYSTEM WAS OVER
SOUTHEAST TEXAS WITH A WEAK 850-700 MB TROUGH STRETCHED ALONG THE
US HWY 59 CORRIDOR. MOISTURE IS POOLING ALONG AND NORTH OF THIS
FEATURE. WILL MAINTAIN THE FLASH FLOOD WATCH THROUGH 21Z BUT
SEVERAL OF THE SHORT TERM MODELS (WHICH ARE VERIFYING WELL) SHUNT
THE PRECIP EAST OF THE REGION BY 19-20Z. CURRENTLY...AM EXPECTING
1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS APPROACHING 5
INCHES IF TRAINING DEVELOPS (AND IT LOOKS LIKE IT HAS IN
MONTGOMERY AND SAN JACINTO COUNTIES). WITH ALL THE HEAVY RAIN OVER
THE PAST COUPLE OF DAYS...IT WILL NOT TAKE MUCH RAIN TO CAUSE
FLOODING.

THE UPPER LEVEL WEAKNESS RESPONSIBLE FOR THE RECENT RAINS WILL
LINGER OVER THE UPPER TEXAS COAST THROUGH EARLY NEXT WEEK. FEEL
DAYTIME HEATING WILL TRIGGER SCATTERED SHRA/TSRA EACH DAY. ECMWF
DRIES THINGS OUT A BIT WHILE THE GFS IS WETTER. UPPER LEVEL
RIDGING WILL TRY TO REASSERT ITSELF BY NEXT WEDNESDAY BUT IT
APPEARS THE RIDGE WILL BE FAR ENOUGH NORTH TO ALLOW WEAK
DISTURBANCES TO UNDERCUT THE RIDGE AND KEEP RAIN CHANCES IN THE
FORECAST THROUGH ALL OF NEXT WEEK. AS FOR TEMPS...BLENDED MET AND
MAV GUIDANCE THROUGH FRIDAY AND BLENDED MEX ECMWF GUIDANCE FOR THE
EXTENDED. 43

&&

MARINE...
NO SIGNIFICANT CHANGES TO CURRENT FCST TRENDS. A WEAK SURFACE TROUGH
WILL KEEP A LIGHT WIND REGIME IN PLACE THROUGH THE WEEKEND. AN UPPER
LEVEL TROUGH INTERACTING WITH THE SURFACE TROUGH WILL ALSO KEEP
SCATTERED STORMS IN THE FCST THROUGH THE END OF THE WEEK.

BRIEF GUSTY WINDS AND ELEVATED SEAS ARE POSSIBLE IN AND NEAR ANY
THUNDERSTORM ACTIVITY. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      88  73  89  73  91 /  60  20  50  30  30
HOUSTON (IAH)              86  74  89  73  91 /  80  30  50  40  40
GALVESTON (GLS)            86  79  88  80  89 /  70  30  50  50  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
     CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
     HARRIS...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...WALKER...WALLER...
     WASHINGTON...WHARTON.

GM...NONE.
&&

DISCUSSION...43
AVIATION/MARINE...44
Hazardous weather outlook, Jul 12, 4:39 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
439 AM CDT THU JUL 12 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-130945-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
438 AM CDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

...FLASH FLOOD WATCH IN EFFECT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
THROUGH THE EARLY AFTERNOON BEFORE DIMINISHING BY EVENING.
RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1 AND 3 INCHES ALONG AND
SOUTH OF A LIVINGSTON TO CONROE TO COLUMBUS LINE WITH LOCALLY
HIGHER TOTALS BETWEEN 4 AND 7 INCHES. A FLASH FLOOD WATCH REMAINS
IN EFFECT THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY
RAINS COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION.

In the hours before

Special weather statement, Jul 12, 6:15 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
615 AM CDT THU JUL 12 2012

TXZ213-227-121145-
HARRIS TX-FORT BEND TX-
615 AM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRIS AND
NORTHEASTERN FORT BEND COUNTIES UNTIL 645 AM CDT...

AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR TOWN WEST...MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY
RAINFALL RATES WILL ALSO BE POSSIBLE...UP TO THREE INCHES PER HOUR.

LOCATIONS IMPACTED INCLUDE...
HOUSTON...MISSION BEND...SUGAR LAND...FIRST COLONY...BELLAIRE...
WEST UNIVERSITY PLACE...STAFFORD...JERSEY VILLAGE...TOWN WEST...
MEADOWS...HUNTERS CREEK VILLAGE...BUNKER HILL VILLAGE...SPRING
VALLEY...PINEY POINT VILLAGE...HEDWIG VILLAGE...SOUTHSIDE PLACE
AND HILSHIRE VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2954 9559 2965 9576 3000 9564 2981 9530
TIME...MOT...LOC 1114Z 215DEG 41KT 2966 9564
Special weather statement, Jul 12, 6:49 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
649 AM CDT THU JUL 12 2012

TXZ199-213-214-121230-
HARRIS TX-CHAMBERS TX-MONTGOMERY TX-
649 AM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS...WEST CENTRAL
CHAMBERS AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 730 AM CDT...

AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HOUSTON...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY
RAINFALL IS ALSO POSSIBLE WITH HOURLY RAINFALL RATES IN EXCESS OF
TWO INCHES PER HOUR.

LOCATIONS IMPACTED INCLUDE...
HOUSTON...PASADENA...BAYTOWN...KINGWOOD...LA PORTE...CHANNELVIEW...
DEER PARK...CLOVERLEAF...HUMBLE...SOUTH HOUSTON...ALDINE...WEST
UNIVERSITY PLACE...GALENA PARK...JACINTO CITY...HIGHLANDS...
BARRETT...CROSBY...SHELDON...SOUTHSIDE PLACE AND HILSHIRE VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2968 9488 2967 9493 2968 9497 2967 9497
      2968 9498 2966 9500 2961 9540 2986 9554
      3013 9511
TIME...MOT...LOC 1148Z 243DEG 31KT 2975 9539

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:47 AM CDTAreal Flood AdvisoryHGXMontgomery, Polk, San Jacinto, Waller118 min
Jul 12, 4:08 AM CDTAreal Flood AdvisoryHGXJackson, Matagorda52 min
Jul 12, 4:17 AM CDTFlash Flood WarningHGXHarris, Montgomery, San Jacinto, Waller3 hr
Jul 12, 4:43 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Waller2 hr
Jul 12, 5:23 AM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery, Waller112 min
Jul 12, 5:52 AM CDTFlash Flood WarningHGXAustin, Colorado, Fort Bend, Harris, Montgomery, Waller113 min
Jul 12, 6:15 AM CDTSpecial Weather StatementHGXHarris30 min
Jul 12, 6:35 AM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Liberty3 hr
Jul 12, 6:49 AM CDTSpecial Weather StatementHGXHarris41 min
Jul 12, 7:15 AM CDTAreal Flood AdvisoryHGXHarris, Montgomery, San Jacinto60 min
Jul 12, 7:22 AM CDTSpecial Marine WarningHGX38 min
Jul 12, 7:29 AM CDTRiver Flood WarningHGXHarris6 days
Jul 12, 7:41 AM CDTFlash Flood WarningHGXFort Bend, Harris, Montgomery, Waller2 hr
Jul 12, 7:51 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Wharton114 min
Jul 12, 8:19 AM CDTSpecial Marine WarningHGX41 min
Jul 12, 8:44 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Jackson, Wharton2 hr
Jul 12, 9:14 AM CDTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Harris, Waller, Washington and 1 more106 min
Jul 12, 9:48 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more117 min
Jul 12, 10:04 AM CDTFlash Flood WarningHGXAustin, Harris, Montgomery, Waller, Washington116 min
Jul 12, 10:11 AM CDTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Harris, Waller, Washington and 1 more49 min
Jul 12, 11:18 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Harris, Waller117 min
Jul 12, 11:55 AM CDTAreal Flood AdvisoryHGXBrazoria, Galveston3 hr
Jul 12, 12:01 PM CDTFlash Flood WarningHGXAustin, Grimes, Harris, Montgomery, Waller, Washington3 hr
Jul 12, 12:46 PM CDTRiver Flood WarningHGXHarris, Montgomery21 hr
Jul 12, 2:26 PM CDTRiver Flood WarningHGXHarris, Montgomery70 hr
Jul 12, 3:11 PM CDTAreal Flood AdvisoryHGXBrazos64 min

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.